{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,12,23]],"date-time":"2025-12-23T18:22:24Z","timestamp":1766514144028,"version":"3.44.0"},"reference-count":13,"publisher":"BMJ","issue":"1","funder":[{"DOI":"10.13039\/501100000659","name":"Research Trainees Coordinating Centre","doi-asserted-by":"publisher","award":["JvO is funded by an Academic Clinical Fellowship"],"award-info":[{"award-number":["JvO is funded by an Academic Clinical Fellowship"]}],"id":[{"id":"10.13039\/501100000659","id-type":"DOI","asserted-by":"publisher"}]}],"content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2020,1,8]]},"published-print":{"date-parts":[[2020,1]]},"abstract":"<jats:p>A young man was using dihydrocodeine analgesia for ear pain having had suppurative otitis media. He attended the emergency department with restlessness and twitching movements in his arms and legs. He had fever with otherwise normal vital signs. He had no signs of cerebellar pathology. Investigations were normal. The working diagnosis was of hyperkinetic reaction to dihydrocodeine. Symptoms resolved within 48\u2009hours of withdrawing the drug. Serotonin toxicity is a rare side effect of dihydrocodeine. There is a theoretical basis for increased side effects when taken with cannabidiol-based substances.<\/jats:p>","DOI":"10.1136\/bcr-2019-233264","type":"journal-article","created":{"date-parts":[[2020,1,22]],"date-time":"2020-01-22T05:16:25Z","timestamp":1579670185000},"page":"e233264","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["Hyperkinetic reaction to dihydrocodeine"],"prefix":"10.1136","volume":"13","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-2570-7112","authenticated-orcid":false,"given":"James David","family":"van Oppen","sequence":"first","affiliation":[{"name":"Department of Health Sciences, University of Leicester, Leicester, UK"},{"name":"Emergency & Specialist Medicine, University Hospitals of Leicester NHS Trust, Leicester, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Neeta","family":"Patel","sequence":"additional","affiliation":[{"name":"Emergency & Specialist Medicine, University Hospitals of Leicester NHS Trust, Leicester, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Aamir","family":"Tarique","sequence":"additional","affiliation":[{"name":"Emergency & Specialist Medicine, University Hospitals of Leicester NHS Trust, Leicester, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2020,1,21]]},"reference":[{"key":"2025082712341456000_13.1.e233264.1","doi-asserted-by":"crossref","DOI":"10.1136\/bmjopen-2017-019491","article-title":"Opioid prescribing for chronic musculoskeletal pain in UK primary care: results from a cohort analysis of the COPERS trial","volume":"8","author":"Ashaye","year":"2018","journal-title":"BMJ Open"},{"key":"2025082712341456000_13.1.e233264.2","doi-asserted-by":"crossref","first-page":"538","DOI":"10.1016\/j.jemermed.2016.07.120","article-title":"Changes in provider prescribing patterns after implementation of an emergency department prescription opioid policy","volume":"52","author":"Osborn","year":"2017","journal-title":"J Emerg Med"},{"key":"2025082712341456000_13.1.e233264.3","doi-asserted-by":"crossref","first-page":"S105","DOI":"10.36076\/ppj.2008\/11\/S105","article-title":"Opioid complications and side effects","volume":"11","author":"Benyamin","year":"2008","journal-title":"Pain Physician"},{"key":"2025082712341456000_13.1.e233264.4","doi-asserted-by":"publisher","DOI":"10.1111\/bcp.12213"},{"key":"2025082712341456000_13.1.e233264.5","doi-asserted-by":"crossref","DOI":"10.1097\/00002826-199903000-00004","article-title":"Hiccup and apparent myoclonus after hydrocodone: review of the opiate-related hiccup and myoclonus literature","volume":"22","author":"Lauterbach","year":"1999","journal-title":"Clin Neuropharmacol"},{"key":"2025082712341456000_13.1.e233264.6","doi-asserted-by":"crossref","first-page":"501","DOI":"10.1111\/imj.13404","article-title":"Life-Threatening drug interactions: what the physician needs to know","volume":"47","author":"Day","year":"2017","journal-title":"Intern Med J"},{"key":"2025082712341456000_13.1.e233264.7","doi-asserted-by":"crossref","first-page":"462","DOI":"10.1097\/JCP.0000000000001089","article-title":"The potential for pharmacokinetic interactions between cannabis products and conventional medications","volume":"39","author":"Qian","year":"2019","journal-title":"J Clin Psychopharmacol"},{"key":"2025082712341456000_13.1.e233264.8","doi-asserted-by":"crossref","first-page":"292","DOI":"10.9758\/cpn.2017.15.3.292","article-title":"Codeine precipitating serotonin syndrome in a patient in therapy with antidepressant and triptan","volume":"15","author":"Milano","year":"2017","journal-title":"Clin Psychopharmacol Neurosci"},{"key":"2025082712341456000_13.1.e233264.9","doi-asserted-by":"publisher","DOI":"10.1136\/jnnp.2005.076588"},{"key":"2025082712341456000_13.1.e233264.10","doi-asserted-by":"crossref","first-page":"32","DOI":"10.1177\/2049463716664371","article-title":"Opioid-Induced myoclonus and hyperalgesia following a short course of low-dose oral morphine","volume":"11","author":"Woodward","year":"2017","journal-title":"Br J Pain"},{"key":"2025082712341456000_13.1.e233264.11","doi-asserted-by":"publisher","DOI":"10.1093\/qjmed\/hcg109"},{"key":"2025082712341456000_13.1.e233264.12","doi-asserted-by":"crossref","first-page":"206","DOI":"10.2174\/1389200217666151210142051","article-title":"Cannabinoids and cytochrome P450 interactions","volume":"17","author":"Zendulka","year":"2016","journal-title":"Curr Drug Metab"},{"key":"2025082712341456000_13.1.e233264.13","doi-asserted-by":"crossref","first-page":"2478","DOI":"10.3390\/molecules23102478","article-title":"Cannabinoid delivery systems for pain and inflammation treatment","volume":"23","author":"Bruni","year":"2018","journal-title":"Molecules"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2019-233264","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T19:34:24Z","timestamp":1756323264000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2019-233264"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2020,1]]},"references-count":13,"journal-issue":{"issue":"1","published-online":{"date-parts":[[2020,1,21]]},"published-print":{"date-parts":[[2020,1]]}},"alternative-id":["10.1136\/bcr-2019-233264"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2019-233264","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2020,1]]}}}